Idaho, 2013Tornado and Flash Flood in Idaho, July 7, 2013
July 7, 2013 · NWS PIH · 4 events in 3 counties and zones
Flash flooding occurred in Pocatello with a foot of water at the Center Street overpass and over 8 inches of water flooding intersections north of Center Street on the Idaho State Campus. A tornado occurred 3 miles west southwest of Wardboro in Bear Lake County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding occurred in Pocatello with a foot of water at the Center Street overpass and over 8 inches of water flooding intersections north of Center Street on the Idaho State Campus. A tornado occurred 3 miles west southwest of Wardboro in Bear Lake County. Thunderstorm damage occurred in Cassia County as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 7, 12:50 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 7, 12:50 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT SUN JUL 7 2013
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. MONSOON MOISTURE WILL
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA THROUGH MONDAY...WITH
THE MAIN FOCUS ON THE SOUTHEAST AND EASTERN HIGHLANDS. EXPECT
ANOTHER ROUND OF THUNDERSTORMS FOR MONDAY AFTERNOON AND THEN AN
UPPER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES WILL FLATTEN
THE PERSISTENT RIDGE PARKED OVER THE WESTERN US. MID AND UPPER
LEVEL FLOW TURNS MORE WESTERLY AND MONSOON MOISTURE IS SHUNTED
EAST INTO THE PLAINS. THUS VERY LOW CHANCE OF CONVECTIVE SHOWERS
FOR TUESDAY AND WEDNESDAY.
.LONG TERM...THURSDAY THROUGH SUNDAY...UPPER RIDGE REBUILDS OVER
THE INTERMOUNTAIN REGION WEDNESDAY NIGHT AND FLOW RETURNS TO MORE
SOUTHWESTERLY ORIENTATION. THIS OPENS THE DOOR FOR ANOTHER SURGE
OF MONSOON MOISTURE OUT OF AZ AND SOUTHERN CA NORTHWARD INTO UT
AND SOUTHERN ID FOR THURSDAY AND ANOTHER ROUND OF CONVECTIVE
SHOWERS. FOR THE REMAINDER OF THE FORECAST PERIOD...MONSOON
MOISTURE REPEATEDLY SLOSHES INTO SOUTHERN IDAHO AND RETREATS INTO
NORTHERN UT. AT PRESENT TIME...FRIDAY LOOKS TO BE DRY WITH MONSOON
SURGES AFFECTING MOST OF SOUTHEAST IDAHO ON SATURDAY AND SUNDAY.
DSH
&&
.AVIATION...CONVECTIVE ACTIVITY SLOWER TO DEVELOP TODAY BUT STILL
HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH 03Z AS WILL
STILL SEE DEVELOPMENT THIS AFTERNOON. EXPECT VFR CONDITIONS TO
CONTINUE THROUGH MONDAY BUT UNDERNEATH STRONG THUNDERSTORM WILL SEE
GUSTY WINDS AND SMALL CHANCE OF MVFR. GK
&&
.FIRE WEATHER...MOISTURE AND INSTABILITY STILL PRESENT OVER THE
DISTRICT AND EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY
THROUGH EARLY EVENING ONCE AGAIN BEFORE DISSIPATING. COULD SEE
LOCAL GUSTY WINDS AND HEAVY RAIN UNDER THE STRONGEST STORMS. EXPECT
A CHANCE OF THUNDERSTORMS AGAIN MONDAY BUT WILL BE MORE IN THE
SOUTHEAST CORNER. EXPECT DRYING CONDITIONS BY TUESDAY WITH MUCH
LESS COVERAGE OF THUNDERSTORMS. WITH THE DRYING RELATIVE HUMIDITY
READINGS SHOULD DROP AS WELL BY MID WEEK WITH AFTERNOON READINGS IN
THE LOW TEENS WITH POOR OVERNIGHT RECOVERY. GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 7, 2:44 AM MST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MDT SUN JUL 7 2013
IDZ017>025-031-032-081245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
344 AM MDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
EASTERN IDAHO. THE STRONGEST THUNDERSTORMS ARE EXPECTED IN AREAS
SOUTH AND EAST OF THE SNAKE RIVER. EXPECT STRONG GUSTY WINDS UP TO
50 MPH...HAIL...AND BRIEF BUT HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN OVER EASTERN
IDAHO...MAINLY IN AREAS EAST OF AN ARCO TO MALTA LINE. EXPECT A
CHANGE FROM THE CURRENT UNSETTLED WEATHER TO A MORE SEDATE
ATMOSPHERE BY TUESDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY
OR FRIDAY WITH LOW PRESSURE PASSING TO THE NORTH OF IDAHO DURING
THAT TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Jul 7, 3:27 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
427 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 12 ENE IDAHOME 42.47N 113.15W
07/07/2013 M0.25 INCH CASSIA ID TRAINED SPOTTER
0.30 OF RAIN IN SHORT PERIOD OF TIME - STRONG GUSTY WINDS
&&
PANGELEvent by event
2 thunderstorm wind, 1 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Cassia
- When
- July 7, 3:30 PM MST to 3:50 PM MST
- Where
- Cassia County, Burley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 42.530, -113.780
An 8 foot by 10 foot shed blown down by thunderstorm winds in Burley.
Thunderstorm Wind, Cassia
- When
- July 7, 3:30 PM MST to 3:50 PM MST
- Where
- Cassia County, 7 mi NNE of Declo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.614, -113.567
Tree blown down 7 miles north northeast of Declo in the Jackson area.
Flash Flood, Bannock
- When
- July 7, 4:28 PM MST to 8:00 PM MST
- Where
- Bannock County, 3 mi E of Pocatello to 4 mi NW of Pocatello
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.870, -112.371
Flash flooding occurred in Pocatello with a foot of water at the Center Street overpass and over 8 inches of water flooding intersections north of Center Street on the Idaho State Campus.
Tornado, Bear Lake
- When
- July 7, 6:30 PM MST to 6:45 PM MST
- Where
- Bear Lake County, 3 mi WSW of Wardboro to 2 mi WSW of Wardboro
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 42.233, -111.324
Tornado spotted by public who took photograph of tornado 3 miles west southwest of Wardboro in between Paris and Dingle. No damage reported as tornado occurred in open area. Tornado was on the ground at approximately 7:30 pm MDT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7 to 8, 20131 death · 1.75 in hail · 14 events
- Excessive Heat in New York, July 7 to 8, 20131 death · 1 event
- Flash Flooding in Vermont, July 7 to 10, 2013$625,000 · 10 events
- Damaging Winds in Pennsylvania, July 7, 2013$125,000 · 61 kt wind · 31 events
- Flash Flooding in New York, July 7 to 8, 2013$230,000 · 10 events
- Hail in Nebraska, July 7, 2013$265,000 · 1.75 in hail · 6 events
- Damaging Winds in West Virginia, July 7, 2013$148,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Wisconsin, July 7 to 8, 2013$99,000 · 65 kt wind · 6 events
- Lightning Strike in Guam, July 7, 2013$50,000 · 1 event
- Hail and Damaging Winds in New Jersey, July 7, 2013$34,000 · 1.75 in hail · 6 events
- Damaging Wind in Connecticut, July 7, 2013$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in South Dakota, July 7, 2013$17,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469086, 469088, 469083, 469085.